I'm Losing Weight On T3

Finally losing weight (edema) on T3. I take btw 250-300mcg a day every 4 hours. It's been 4 months since I've been on it. Noticed a difference in my size at the 3 month mark. 

Thanks HealthUnlocked UK for all your knowledge and advice. It's helped me tremendously.

26 Replies

oldestnewest
  • Yosay,

    Are you sure you are taking 250-300mcg daily of T3? Or do you mean you are taking the equivalent of T3 (250-300mcg levo). 

    25mcg of T3 is around 100mcg of levo.

  • I'm taking 250-300mcg of T3, PERIOD. I'm 220lbs trying to get back to my norm of 150lbs.  My T3 level is 3.0 so it has not affected my T3 levels.

    Some ppl in the STATES take that amount or more to elminate the edema or myexedema. 

  • Yosay,

    250-300mcg T3 is an enormous dose equivalent to 750-900mcg Levothyroxine.  Patients who have had thyroidectomy are usually only prescribed 60mcg T3.

    Please order a thyroid test, especially FT3, to see what your levels are.  Very high FT3 for long periods significantly increases the risks of developing atrial fibrillation and osteoporosis.

    _______________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • From Facebook: RECOVERING WITH T3

    Recovering with T3

    October 24, 2015 ·

    Here is a new 20 year observational piece of research. It confirms that T3 has no adverse effects on heart and bones. This disproves some of the major reasons that doctors use to avoid prescribing T3.

    Note: any mis-dosing of thyroid hormone can cause anxiety and other side effects. There is some reference in the report to psychological side effects of T3 only but I believe that this due to two possible factors:

    1. Most doctors prescribing T3 do not know how to dose it correctly. The Recovering with T3 book provides a protocol which is the safest that exists at the moment. This protocol avoids any tissue over-stimulation. Any thyroid hormone which is mis-dosed can cause tissue over stimulation and this can have psychological side effects. With T3 and the level of experience doctors have with it then this it is more likely that it is not being dosed correctly. Using the Recovering with T3 protocol for T3 dosing would reduce or remove these issues.

    2. Patients that go on T3 usually have more severe issues. Some of these may have gut issues, toxicity issues from heavy metals or other toxins, sex hormone issues or other problems. Part of the reason they have been given T3 may have been due to other severe issues that have been thought to be thyroid hormone related. Some issues can results in psychological impacts.

    Anyway, it is still a very useful study and throws out the argument that has been used in the past about T3 causing heart and bone loss issues, which many of us have known were not true anyway when T3 is used properly.

    Here is the report:

    endocrine-abstracts.org/ea/...

    Best wishes,

    Paul

    endocrine-abstracts.org/ea/...

  • Isn't it amazing how everyone is different!. I tried taking 1 grain of NDT instead of an equivalent amount of thyroxine, and found I had insomnia, felt generally wired, and unusually anxious (i am very laid back normally). I put it down to the T3 in the NDT. That must have been about a hundredth of what you are taking, yet you feel fine. Isn't the body wonderful!

  • Indeed

  • Can you please explain how did you get to this dose? Did you do it slowly or not and do you take all at once or through the day, in which case how many times and when . I am really interested. I am taking 125 mcg of T3 and I feel perfectly fine but I still can't get rid of mucin and water retention. This is still my only remaining problem. I also have insulin resistance and I'm on 2000 mg of Metformin. In the beginning when I started with Metformin my water retention got better for a while but now it's all the same as before. Would really appreciate your reply. Thanks.

  • It took me practically 3 months to get to this dose. So it was a very slow process. One should never start at a high dose thats a great way to develop Grave's disease.

    I take small doses (50mcg-75 mcg) every 4 hours from 8am-8pm.

    What casued your water retention?

    Mine was caused by methimazole 

  • Thank you. My mucin and water retention are simply results of my once untreated hypothyroidism. Possibly insulin resistance, I also have, has its part in this. Even now when I am self-medicating with T3 for years and feel perfectly fine I still have them. My medication for insulin resistance - Metformin is also not helping in this department, so I am looking for all possible solutions. I am not overweight but I looked like I am before being constantly under diuretics. When I stop with them my weight can go up for 14 or 20 lbs in a just a week. It's all water, I swell like a balloon. I also have visible mucin lumps on my upper arms and thighs. It is very strange since otherwise I feel perfectly healthy since on T3. So maybe dose I am on is not enough to solve this mucin part of my problem.

  • Sounds like you need to up your T3 a little

  • Thanks. How did you figure our how much you really needed? Is there some way to find the answer for this when the goal is not only to feel better (which I am already) but to get rid of mucin. Seems to me that dose on which you feel healthy is one thing but clearing mucin and water retention completely another.

  • When I went over 300mcg I got very ill. The shakes, headache, no energy and uncontrollable itching. When I lowered the dose all that went away . 

    I suspect the dose has to do with weight. I was 220 lbs and worked my way up to 250-300 mcg of t3.

    Google: RECOVERING WITH T3. And their FACEBOOK page.

  • miriamm, I have the same problems and I sympathise. I've recently dropped from 150 mcg T3 to 125 mcg because of sudden, severe heart rhythm disturbance, but I was on that dose to counteract peripheral resistance.

  • I'd be interested to see any evidence that high doses of any thyroid hormone cause Graves disease.

  • We are not talking about any thyroid hormone we are talking about T3. Feel free to search for T3 and graves. That's the reason doc are very hesitate to prescribe it.

    Have at it!

  • I rather hoped that your knowledge would have helped by providing a link. It is difficult to search for as so many pages contain both Graves and T3 but not necessarily with a causative link from T3 to Graves.

    And by "any thyroid hormone" I meant to imply T4, T3, T4 + T3, in any dosing regime whatsoever.

  • I have all that bookmarked. When I get to my laptop I will post links.

  • UPDATE 8/24/16 - I lowered the dose to about 100-125mcg a day, every 8 hours. Losing weight faster it seems on this dose.

  • Hi

    I hope you don't mind me asking you a question.

    Where do you buy the T3 from? I'm on levothyroxine but need to lose 30-40lbs & thinking T3 may help me.

  • I inboxed you!

  • Can you please inbox also? Ty

  • Are you in the U.S.?

  • U.K.

  • Hi, did you manage to get t3 ? Did it help ? What dosage did you take ?

  • I inboxed you!

  • There is no need to post "I've sent you a PM" on the thread as well as actually sending a PM as requested.

    (PM = Private Message)

You may also like...